Wisconsin, 2025Flood in Wisconsin, July 1 to 3, 2025
July 1 to 3, 2025 · NWS ARX · 1 event in 1 county or zone
Heavy rainfall towards the end of June allowed for the Lemonwier River at New Lisbon to reach into flood stage which continued into early July. The river crested on July 1st in minor flood stage before falling below flood stage on July 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall towards the end of June allowed for the Lemonwier River at New Lisbon to reach into flood stage which continued into early July. The river crested on July 1st in minor flood stage before falling below flood stage on July 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 30, 11:01 PM CST, 59 minutes earlier. Its key messages:
- Scattered showers/storms mid afternoon into early evening, Severe not expected.
- Dry Tuesday!!!
- 4th of July holiday weekend shaping up to be "active" - moreso for the start. Shower/storm chances move in later Fri night through Sat. Fireworks could be impacted for some. Sun is trending dry.
Area forecast discussion, Jun 30, 11:01 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1201 AM CDT Tue Jul 1 2025
.KEY MESSAGES...
- Scattered showers/storms mid afternoon into early evening, Severe
not expected.
- Dry Tuesday!!!
- 4th of July holiday weekend shaping up to be "active" - moreso for
the start. Shower/storm chances move in later Fri night through Sat.
Fireworks could be impacted for some. Sun is trending dry.
&&
.DISCUSSION...
Issued at 105 PM CDT Mon Jun 30 2025
> AFTERNOON/TONIGHT: scattered showers/storms into mid evening
Upper level shortwave trough will continue to drop southeast across
MN this afternoon (per watervapor satellite imagery), spinning
across western/central WI by 00z. RAP builds as much as 1500 J/kg of
SBCAPE ahead of the shortwave while also showing a bit of a push
from a southeast running 850 mb jet, nosing into SE MN by 00z. Shear
likely not a player locally, mostly in the 3-6 km layer but likely
displaced ahead of the instability. Expect scattered convective to
push in/pop by mid/late afternoon (3-5 pm), tracking southeast and
exiting the local area by 8-9 pm (if latest HRRR holds true). Not
expecting severe weather.
> TUESDAY: shaping up dry! Hopefully we didn't jinx it...
A sfc high will be sliding southeast across the central/southern
plains with broad upper level ridging hanging west across the
rockies. The setup favors keeping any perturbations in the flow
north of the forecast area - with the promise of a dry day. Probably
going to hear a lot of lawn mowers.
> WED INTO THE HOLIDAY WEEKEND: smattering of rain chances into Fri,
greater threat for showers/storms late Fri night into Sat.
The GEFS and EPS take the upper level ridge east, sliding over the
upper mississippi river valley by Friday morning. Some rain threat
still exists as bits of shortwave energy, mcvs, lingering sfc
boundaries etc could still provide enough 'umph' to the summery
atmosphere to pop some convection. Where/when/if showers/storms
manifest into Friday are far from certain - although the EPS/GEFS
members favor keeping much of this threat north of I-90.
The 4th of July weekend is looking more active. An upper level
shortwave trough is progged to move off the west coast and across
the northern plains by 00z Sat. Not particularly strong in most of
the ensemble guidance (which the WPC clusters also suggest), and
could shift north of the local area. However, a cold front will
reflect at the sfc and slip across the region. Building instability
and increasing moisture/transport provide a good environment for
storms. Wind shear fairly meager at this time - limiting a severe
risk. As of now, late Fri night through Sat harbors the higher rain
chances - with some potential to impact the 4th of July fireworks
for some.
Sunday is trending dry.
Those with outdoor plans this holiday weekend (which is probably a
majority of us) will want to keep a close eye on the forecast as we
move through the week.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1158 PM CDT Mon Jun 30 2025
VFR conditions expected for the next 24 hours. Patchy fog should
begin to develop across portions of West Central Wisconsin and
Southeastern Minnesota into the overnight hours but this should
stay out of the terminals. Light west/northwest winds overnight
will become more northwesterly through tomorrow morning, picking
up to around 10 kts by the afternoon. Winds will come back down
during the evening as the nocturnal inversion builds back in.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
DISCUSSION...Rieck
AVIATION...Barendse
Hazardous weather outlook, Jun 30, 9:59 AM CST, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1059 AM CDT Mon Jun 30 2025
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-011030-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1059 AM CDT Mon Jun 30 2025
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms late this afternoon and evening. Severe
weather is not expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Low end storm chances Wednesday through Friday with a higher
threat for storms Friday night into Saturday. It is too early to
determine if there would be a severe risk.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
nofwd
Flood, Juneau
- When
- July 1, 12:00 AM CST to July 3, 12:45 PM CST
- Where
- Juneau County, 0.45 mi E of New Lisbon to 0.95 mi E of New Lisbon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.880, -90.161
Ongoing river flooding on the Lemonwier River at New Lisbon that began in June persisted into July where the river crested at 10.81 feet in minor flood stage during the morning hours on July 1st. The river eventually fell below flood stage on July 3rd during the afternoon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286223.